I've been taking Cymbalta for a few years. It's not covered by my new insurance company so I asked my psychopharmacologist if I could change to something else. He suggested Prozac. I took Prozac many years ago with no problem so I agreed.
At his suggestion, I stopped the Cymbalta cold turkey (90mg) and switched the next day to Prozac (60 mg). Four days after I started I began to get pounding heartbeat-- but I dont' feel nervous or anxious-- just feels like my heart is beating out of my chest.
I did a websearch and don't see anything that talks about rapid heartbeat associated with either withdrawal from Cymbalta or as a side effect of Prozac so I'm REAL confused. And my Doc is away for a week!!!!! Not sure what to do....any advice would be greatly appreciated!
Considering you have been taking cymbalta for a few years I think it was EXTREMELY careless of your doctor to have you quit it cold turkey. You should have slowly tapered off of the cymbalta while tapering onto the prozac.
Did you quit cold turkey because you couldn't afford one more refill to do a proper taper of the cymbalta?
hey jenny. go to lillycares.com..... it is a program based on income eligiblity, ex:Your income must be below certain levels, based on the number of people in the household (for example: $33,000 or less for one person, $44,000 for a family of two, or $67,000 for a family of four). Income limits depend on family size. anyway, there is an application you can print from the same website, fill out your information, have the doctor fill out his, and then they will fax it to lilly cares. then the company lilly (who is the maker of cymbalt) will ship four months worth of your medicine for free to your doctor for he/she to dispense to u. hope this helps!!!! good luck to you!!!! i just had to do this, the cost was making me even more depressed...haha. take care
Her doctor was not careless. read the literature and talk to doctors. You can move onto prozac after stopping cymbalta with no effect. Some doctors tell patients to take both for a couple weeks. The literature has shown no difference between them. I have completed the change with only sleepiness--so take it at bedtime. best regards, lily
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.